MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404110
Medical Device Problem Codes Degraded (1153); Optical Problem (3001)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: one accutrac 200 laser fiber was returned in one piece.The piece measured approximately 312.9 cm from the top of the connector to the tip.Exposed glass tip measured approximately 3 mm and the tip was degraded.Fibers are consumable and meant to degraded.Examination under magnification confirmed the pattern on the tip was consistent with normal degradation.Visual examination revealed that light cannot travel well to the fiber face within the sma connector to illuminate it fully, indicating that the fiber was broken within the connector.It was likely that due to the fractured within the connector that the fiber aiming beam appeared weak and the device failed, confirming the complaint.Review and analysis of all available information indicated that the cause code for this event is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A dhr (device history record) review was performed and the device met all manufacturing specifications.A labeling review was performed, and from the information available this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on december 30, 2019 that a accutrac 200 laser fiber was used in an ureteroscopy procedure performed on (b)(6) 2019.Reportedly, the laser settings of 40 watts, 1.0 joules and 40 hertz.According to the complainant, during the procedure, the aiming beam was noted to be not visible and the laser fiber stopped firing.The procedure was completed with another accutrac 200 laser fiber.There was no serious injury nor adverse patient effects reported as a result of this event.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed that the laser fiber was broken within the sma connector.

Brand Name
ACCUTRAC
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9687809
Report Number3005099803-2020-00285
Device Sequence Number14052424
Product Code GEX
UDI-Device Identifier08714729802716
UDI-Public08714729802716
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2022
Device Model NumberM0068404110
Device Catalogue Number840-411
Device Lot Number0000008480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2020
Initial Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1